MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX PRO-VENT PLUS SYRINGE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX PRO-VENT PLUS SYRINGE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4645PG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe was broken in the needle and therefore unusable.There was no patient involved and no harm reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
After further review, this was found to be a non-reportable event.The event does not meet the definition of a reportable death or serious injury as the malfunction of the device did not cause or contribute to a patient death, a life-threatening event, permanent impairment of a body function or structure, required medical or surgical intervention to preclude serious impairment of a body structure or function.Additionally, the reportable malfunctions list indicates that the device in the reported incident would not likely cause or contribute to a death or serious injury if the malfunction were to recur.Therefore, mfr# 1217052-2024-00115-00 will be cancelled.

Brand Name
PORTEX PRO-VENT PLUS SYRINGE
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20280027
Report Number1217052-2024-00115
Device Sequence Number18033451
Product Code JKA
UDI-Device Identifier20351688081145
UDI-Public(01)20351688081145(17)270506(10)6011446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4645PG
Device Lot Number6011446
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown